Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 32, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 1, 2006, 4:32 PM CDT for Norman County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2006, 4:32 PM CDT (21:32 UTC)
- Expired
- Jun 1, 2006, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Norman County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 67 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.5 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 012132 SVRFGF MNC107-012215- /O.NEW.KFGF.SV.W.0032.060601T2132Z-060601T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 432 PM CDT THU JUN 1 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN NORMAN COUNTY IN NORTHWEST MINNESOTA * UNTIL 515 PM CDT * AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED NEAR LOCKHART...OR 39 MILES SOUTHEAST OF GRAND FORKS...MOVING TO THE EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF HADLER AT 440 PM CDT FLAMING AT 510 PM CDT GARY...7 MILES WEST OF RANUM AND 8 MILES NORTHWEST OF WAUKON AT 515 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4749 9675 4732 9656 4731 9610 4748 9608 $$ JCA
2 follow-up statements
000 WWUS53 KFGF 012151 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 451 PM CDT THU JUN 1 2006 MNC107-012215- /O.CON.KFGF.SV.W.0032.000000T0000Z-060601T2215Z/ NORMAN MN- 451 PM CDT THU JUN 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTHEASTERN NORMAN COUNTY... AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 4 MILES EAST OF LOCKHART...OR 42 MILES NORTHEAST OF FARGO...MOVING TO THE EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FLAMING...GARY AND 8 MILES WEST OF RANUM BY 515 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4749 9675 4732 9656 4731 9610 4748 9608 $$ JCA
000 WWUS53 KFGF 012213 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 514 PM CDT THU JUN 1 2006 MNC107-012224- /O.EXP.KFGF.SV.W.0032.000000T0000Z-060601T2215Z/ NORMAN MN- 514 PM CDT THU JUN 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NORMAN COUNTY WILL EXPIRE AT 515 PM CDT... DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 515 PM CDT. LAT...LON 4749 9675 4732 9656 4731 9610 4748 9608 $$ JCA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:59 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 1, 1:59 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 159 PM CDT THU JUN 1 2006 .SHORT TERM... MAIN CHALLENGE THIS EVENING WILL BE CONVECTIVE THREAT...THEN TEMPS THEREAFTER. MODELS AGAIN IN PRETTY GOOD AGREEMENT INITIALLY...WITH THE NAM A BIT TOO ROBUST WITH CONVECTIVE THREAT FOR SAT AFTERNOON/EVENING. GFS KEEPS US FAIRLY CAPPED THROUGH SAT AFTERNOON...AND FEEL THIS SHOULD PAN OUT WITH LACK OF EVAPOTRANSPIRATION TO AID BOUNDARY LAYER MOISTURE POOLING. FOR THIS EVENING AND OVERNIGHT...SFC HEATING HAS CONTRIBUTED TO 1000-1500J/KG OF CAPE ACROSS MOST OF THE AREA THIS AFTERNOON. THIS IN CONJUNCTION WITH LEFT OVER CONVECTIVE BOUNDARIES AND APPROACHING SHORTWAVE WILL LEAD TO SCATTERED CONVECTION. DEEP LAYERED SHEAR IS MARGINAL THOUGH FOR SEVERE STORMS...AROUND 30KT OR SO. GIVEN FAIRLY HIGH ML CAPE VALUES AROUND 1200 THOUGH IN SOME AREAS...THERE SHOULD BE THE POTENTIAL FOR AT LEAST A FEW HAIL/OR HIGH WIND REPORTS. WON/T MENTION ANY SEVERE IN THE ZONES THOUGH...AS SEVERE COVERAGE SHOULDN/T BE TOO WIDESPREAD. FOR FRIDAY...EXPECT THICKNESS VALUES TO RISE AS RIDGE BUILDS IN FROM THE WEST. TEMPS WILL RESPOND AND WARM WELL ABOVE NORMAL. THE WARMING TREND WILL CONTINUE INTO SATURDAY...WITH TEMPS A BIT WARMER THAN FRIDAY. SFC BOUNDARY/COOL FRONT WILL APPROACH THE REGION SAT NIGHT AND SUNDAY MORNING...WITH THE THREAT FOR THUNDER RETURNING BY LATE SATURDAY AFTERNOON. IF SFC DEWPOINTS CAN RISE ABOVE 60...THEN THE CAP SHOULD BREAK. NOT TOO SURE ON HOW MUCH MOISTURE WILL RETURN INTO AREA WITH A FAIRLY WEAK (20KT) LOW LEVEL JET...ALTHOUGH WITH WARM TEMPS 60 COULD BE REACHED. FEEL THAT A LOW CHANCE FOR THUNDER IS STILL WARRANTED SAT AFTERNOON INTO SUNDAY...AND WILL MAINTAIN. FOR SUNDAY...EXPECT MORNING CONVECTION TO MOVE AWAY FROM THE REGION BY AFTERNOON. TEMPS WILL COOL SOME FROM SATURDAYS HIGHS...ALTHOUGH STILL REMAIN ABOVE NORMAL. .LONG TERM (MON-THU)... GFS/ECMWF/CANADIAN REMAIN IN GOOD AGREEMENT THRU THE EXTENDED WITH FCST AREA ON NRN EDGE OF BROAD 500 MB RIDGE CENTERED OVER ARIZONA/NEW MEXICO. SHORT WAVES WILL MOVE FROM OFF THE WASHINGTON/B.C. COAST EAST-NORTHEAST THRU SRN CANADIAN PRAIRIE PROVINCES THEN TAKE A DIVE SOUTHEAST OVER MEAN TROUGH OVER THE GREAT LAKES. NEXT SUCH SHORT WAVE TO DO SO AFTER SATURDAY WILL BE ON MONDAY. MAIN 500 MB COOLING/DYNAMICS REMAIN NORTH OF THE BORDER...BUT VORT LOBE DOES MOVE THRU FCST AREA MON NIGHT. OUT AHEAD OF THIS FEATURE A NARROW RIBBON IN INSTABILITY WILL EXIST...BUT JUST HOW UNSTABLE IS THE QUESTION. SFC-850 MB MOISTURE RETURN NORTHWARD WILL BE RATHER LOW...BUT NO REAL CAPPING WILL BE IN PLACE EITHER WITH 700 MB TEMPS AROUND +6 AND THERE IS A 50KT JET AT 500 MB MOVING ALONG THE CANADIAN BORDER. NET RESULT WILL BE TO CONTINUE 30 POP FOR THUNDER FOR MON AFTN/NIGHT FOR THE AREA. AFTER THIS WAVE PASSES...DRY AIR WILL INVADE FROM THE WEST WRAPPED AROUND THE UPPER LOW OVER CNTRL MANITOBA. THUS DRY WEATHER EXPECTED TUE-WED. NEXT SHORT WAVE TO APPROACH THU OR FRI...FOR NOW WILL LEAVE THU DRY. LIMITED COOLING BEHIND THIS SHORT WAVE SO TEMPS WILL RUN NEAR TO SLIGHTLY ABOVE NORMAL. && .AVIATION... VFR CONDITIONS THROUGH FRIDAY. MID LEVEL MOISTURE AND SCT-BKN ALTOCU WILL BE OVER THE AREA THIS AFTN INTO EARLY EVENING...BEFORE CLEARING OUT OVERNIGHT. HIGHLY UNSURE ABOUT TSTM COVERAGE THIS AFTN. FOR GFK/FAR...NOT ENOUGH FOR TEMPO GROUP AND CANNOT PUT PROB30 IN SO USED VCNTY TSRA FOR A FEW HOURS LATE AFTN TO ACCOUNT FOR CONVECTION. AT BEMIDJI...LITTLE BETTER CONFIDENCE FOR TSRA SO WENT TEMPO GROUPS MID AFT TO EARLY EVENING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK/RIDDLE
Hazardous weather outlook, Jun 1, 6:26 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 626 AM CDT THU JUN 1 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-021130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 626 AM CDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS THE REGION TODAY AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION. THUNDERSTORMS THAT DO DEVELOP WILL REMAIN BELOW SEVERE LIMITS. ANY THUNDERSTORMS THAT DO DEVELOP WILL EXIT THE REGION EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE LATER ON SATURDAY AS AN AREA OF LOW PRESSURE APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VOELKER
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.